I have been taking Percocet 10/325 for a few years now. I have been dropped by my pain management doctor for getting a another prescription for Percocet from a different provider. I have been on Perc. for legitimate pain. I have bulging discs, sciatica and chronic hip pain of unknown cause as of now. My problem began because I became tolerant and needed more than prescribed, or at least felt that I did. I am so sick and stressed right now. Chills, diarrhea, no appetite, and obviously I am in excruciating pain. I don't know what to do, where to turn. I am terrified of rehab and not really sure I need rehab as I feel like I am more dependent on it than actually addicted. My fear is that I will not be able to get my anxiety medication, Lorazepam which I am prescribed for anxiety disorder/PTSD by my psychiatrist. Please help with any advice you might have. I am in the US/Tennessee if that helps.
21 Jan 2012
I wouldn't think your psychiatrist will have a problem prescribing your other meds. He might even give you some I believe its clonapin to help with the withdrawals. Be honest with him & he may have some idea to help you too with finding a new pain management doc. Yes, when you are with Pain Management you sign a contract not to receive narcotics or benzo from any other source than them. That's the deal, so if you do get into another & your pain is not controlled, then most definately talk to them about before getting another script from someone different. These are the new signs of the times unfortuneately. Hope this helps in some ways... Mary
20 Oct 2013
I too, was dropped from my dr for my ocycodone & fentynal patches when was purse was stolen with my prescriptions in it, but not for gettingeds from another dr. I took the police report in to my dr to get new scripts ( after also submitting the police report to my insurance co to make sure they could be refilled so quickly after filling them) and when I went to my dr's office to pick up the script was asked for a urine test. In the 6 days between the theft and obtaining a copy of the police report and getting to my dr's office, I had been taking someorphine that I had leftover from a jaw surgery 8 mos earlier, not prescribed by my dr but by the surgeon, and my dr kicked me out of his practice without even listening. Worse yet, every new dr I made appts with to start over in PM contactedmy old dr for all of my medical records and he included in each package a letter that I had failed a UA and was kicked out of his practice.
It was a nightmare since I must have searched for PM dr's, which there are very few of, sometimes driving as far as 2 hrs to their offices, to be told they would not accept me as a patient and embarressed me for even trying to get into their practice. I also see a phych dr, like you do, and she understood, continued withy Xanax and other meds but cannot write scripts for pain meds. Meanwhile, I had 20 MRI, Catscans, Xrays, etc., from 4 ortho dr's, all wanting me to have 5 surgeries. I don't want anymore surgeries, besides the pain meds I was taking, I was also having "inpatient injections" in the locations where they wanted me to have surgery and was feeling better than in the places I had already had surgery. Did you, or anyone, ever get back with another PM doc? I felt like old dr was making sure I couldn't find anyone! How did UR situation turn out?
21 Jan 2012
The pain management doctor dropping you shouldn't affect your care with the psychiatrist and getting the lorazepam. To help with the withdrawals you can google the Thomas recipe for opiate withdrawals. It is a list of mostly over the counter meds to take during the process. While you feel horrible now, it will end and you will come out the other side. You may want to investigate other medications than the narcotics for pain such as Celebrex and/or Lyrica. Your general practice doctor can prescribe them.
21 Jan 2012
Hey there. Noone is here to judge you. We have all done things we wish wouldn't have done. You're psychiatrist can still prescribe your other medications. I suggest you try and find another pain dr. and be totally up front and honest with him. Start the relationship out that way, and keep it that way. Don't get yourself in another situation like this or it will he harder the next time, hon. Again, no judging here. Just advise. I wish you all the luck in the world. And I hope your pain gets better. Noone likes living in pain. God bless. Ruth
15 Jun 2015
DEFINITELY go to another pain management clinic. I don't know what part of TN u r in, but your doc is not the only one around. If you can't find one, ask your GP or your psychiatrist to find one. Then -BE HONEST about your situation.
I know there are two in the Muscle Shoals/Florence, Alabama area and several in Huntsville, Alabama. Then in TN, look around Vanderbilt. They r there and in Lawrenceburg.
U might have to drive a bit, but u can find another one. God bless.
16 Jun 2015
Sorry it has taken me so long to respond. I did get into a new pain management clinic and am still on the same amount as before Percocet 10/325 4 x's a day. But by now I have learned the cause of my hip pain, no cartilage left on my left hip bone on bone I was told by one ER doc. Have been told there is nothing that any surgeon will do for me surgically because I am only 49 though. Just within the past few days I was told my back is so bad I have a compression fracture. I said that's just great I only needed one more health problem.
Sigh I get so depressed because the pain meds don't help like they used too and I wake up in so much pain every day. I don't know what to do, I think maybe surgery might help me but who knows, might make things worse.
21 Jan 2012
Hi Chammy42 - yes, it is an unfortunate state of events here in the U.S. that there are a lot of us chronic pain patients and very few providers left that are willing to provide us with medications. I wouldn't think your psychiatrist would have any problem with providing your Lorazepam. I'm sorry you are having to go without your Percocet. I've seen studies that show that once you are off the opiates for pain relief, your pain levels will decrease, as the opiates actually cause a "myalgia type pain" - an all-over body ache type pain. I've seen the studies, but I've never actually heard a chronic pain patient say this. I'm hoping it's true because I would love to get off the opiates. Hopefully you won't have to go through withdrawal for very long - I pray you won't. Unfortunately the pain will stay.
I'm having some success with learning progressive relaxation exercises and guided imagery - teaching my brain to let my body relax in order to lower my pain levels. Please take care, and let us know how you are doing. - ElizaJane
22 Jan 2012
As far as the opiate problem I was dropped at one time by my doc,& I kept explaining the situation to her & for a month she refused to give me my pain meds back (she did write my benzodiazepines,so as far ad that goes you should be fine,but she's the same doc who writes my pain meds not a psyc doc) I did get mine back but my situation was different as I didn't go elsewhere for pain meds & it wasn't a pain management clinic which unfortunately might go against you right off the bat. I guess the only thing you can do is as I did & explain why you did what you did & through some "penalties" against yourself like you'll bring your meds in once a week to show your taking the right amount. Besides that try a new pain clinic (if there's one near by I know there aren't that many) & explain to them you & your old place weren't seeing eye to eye anyway. Good luck.
24 Jan 2012
I know how you feel, pain and being in withdrawals from percocets..I think the, withdrawals, for me, was worse than the pain, but I did not want to admit that to myself. I am now 1 month clean of 120mg of percocets a day,took for almost 2 years and now take ibroprofen for my pain, which for some reason is not as bad since stopping the percocets. I also had trouble with pain mgmt. Dr... which turned out to be a blessing. I lowered myself to 40mg a day of percocets, but had the same withdrawals as when I stopped. I went to a detox center. At 63 years old that was not an easy decision, but I got sick of the need for more and more percocets and always counting to make sure I had enough. I am a grandma and needed to make sure I always had enough to go to my grandsons baseball tournaments, ugh. It is not easy, but 4 to 7 days of being sick, is worth it. I still have ups and downs, but the fog is slowly starting to lift, and for some reason, except for the aches and pains of being 63 and from the withdrawals, my back does o.k. Luck to you Golda (grandma)
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
In June, my COBRA insurance expired and my doctor dropped me like a hot potato. Even though I am covered by the Veterans Administration now, they ...
1 answer • 8 Sep 2009
ok I take oxycodone/ Percocet and have for several years, I have never been able to take hydrocodone or loratabs because I have a highly allergic ...
2 answers • 12 Nov 2014